Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 99, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 5:35 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 1, 2018, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:40 PM CDT | HAIL 1 | 6 Nw Ainsworth, NE | |
| Jun 1, 5:47 PM CDT | HAIL 1.25 | 8 Nnw Ainsworth, NE | |
| Jun 1, 5:51 PM CDT | HAIL 2.5 | 1 E Ainsworth, NE | REPORT VIA SOCIAL MEDIA WITH PICTURE INCLUDED. |
| Jun 1, 6:15 PM CDT | HAIL 1 | Long Pine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
590
WUUS53 KLBF 012235
SVRLBF
NEC017-103-149-012315-
/O.NEW.KLBF.SV.W.0099.180601T2235Z-180601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
535 PM CDT FRI JUN 1 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Rock County in north central Nebraska...
Northeastern Brown County in north central Nebraska...
Central Keya Paha County in north central Nebraska...
* Until 615 PM CDT.
* At 534 PM CDT, severe thunderstorms were located along a line
extending from 7 miles east of Norden to near Ainsworth, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ainsworth, Springview, Long Pine, Keller Park State Recreation
Area, Thomas Creek State Wildlife Management Area, Bobcat State
Wildlife Management Area, Pine Glen State Wildlife Refuge, Antelope
Peak and Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 237 and 256.
Highway 12 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4247 9959 4242 9998 4289 9998 4300 9990
4300 9962
TIME...MOT...LOC 2234Z 212DEG 21KT 4288 9993 4248 9992
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
347
WWUS53 KLBF 012248
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
548 PM CDT FRI JUN 1 2018
NEC017-103-149-012315-
/O.CON.KLBF.SV.W.0099.000000T0000Z-180601T2315Z/
Rock NE-Brown NE-Keya Paha NE-
548 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN ROCK...NORTHEASTERN BROWN AND CENTRAL KEYA PAHA
COUNTIES...
At 548 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Wewela to Ainsworth, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ainsworth, Springview, Long Pine, Keller Park State Recreation Area,
Thomas Creek State Wildlife Management Area, Bobcat State Wildlife
Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and
Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 237 and 256.
Highway 12 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4247 9959 4242 9998 4289 9998 4300 9990
4300 9962
TIME...MOT...LOC 2248Z 212DEG 21KT 4294 9988 4254 9987
HAIL...1.25IN
WIND...60MPH
$$
CDC043
WWUS53 KLBF 012256
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
556 PM CDT FRI JUN 1 2018
NEC017-103-149-012315-
/O.CON.KLBF.SV.W.0099.000000T0000Z-180601T2315Z/
Rock NE-Brown NE-Keya Paha NE-
556 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN ROCK...NORTHEASTERN BROWN AND CENTRAL KEYA PAHA
COUNTIES...
At 555 PM CDT, severe thunderstorms were located along a line
extending from near Springview to near Long Pine, moving northeast at
20 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts. A windshield
was broken in Ainsworth.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ainsworth, Springview, Long Pine, Keller Park State Recreation Area,
Thomas Creek State Wildlife Management Area, Bobcat State Wildlife
Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and
Meadville.
This includes the following highways...
Highway 183 between mile markers 194 and 225.
Highway 20 between mile markers 237 and 256.
Highway 12 between mile markers 35 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4247 9959 4242 9998 4289 9998 4300 9990
4300 9962
TIME...MOT...LOC 2255Z 225DEG 18KT 4288 9983 4250 9977
HAIL...2.50IN
WIND...60MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:45 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 1, 1:45 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 145 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 145 PM CDT Fri Jun 1 2018 Tonight and Saturday. This evening's severe weather threat remains the primary forecast focus. Extreme wind, large hail and a few tornadoes are possible generally along and east of Highway 83 line from North Platte to Valentine, though the greatest risk of severe weather is forecast across north central Nebraska. The amplified upper ridge centered over the Central CONUS will break down to the east this afternoon and evening as a significant trough advances across the Northern Rockies. At the surface a cold front was analyzed over the western Panhandle north to a deepening surface low centered near the Black Hills. Southeasterly winds have transported juicy dew points well into the upper 60s across much of the forecast area. The 18z observation from KLBF showed a TD of 73F. With highs in the mid 80s, convective energy is already exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some areas. Strong diabatic heating will erode the remaining CIN with initial convective storms expected shortly after 20z this afternoon across northern Nebraska. Supercells are expected early in the evolution which may include tornadic supercells that interact with any lingering boundary. At this point, the warm front appears largely north of the area, but hand analysis indicates several weak wind shift/boundaries which will need to be watched. Given the strongly unstable atmosphere, large hail is expected, some of which may be as large as baseballs. The storms will quickly congeal and build south as a low level jet strengthens. The complex will transition to an extreme wind threat capable of hurricane force winds. The speed of the complex will largely limit the flood potential, but PWATS are running 90Th percentile for climatological records, so locally heavy rain would be possible if training were to occur. The most likely location of training would be on the southern end of the line with the interaction of the LLJ. Because several models are showing some up growth to the south, we expanded out POP coverage to include Lincoln county, but at that on 30% chance. Cooler and quite breezy conditions are expected Saturday behind the cold front. Could see some gusts from the northwest nearing 30 mph at times. Otherwise much drier air moving in with dew points falling into the mid 30s and 40s. Highs in the mid to upper 70s are expected under sunny skies. .LONG TERM...(Saturday night through Friday) Issued at 145 PM CDT Fri Jun 1 2018 Abbreviated due to expected severe weather threat. Upper level ridging will expand across the plains next week. Dry and warm conditions will prevail, though sufficient instability in the troposphere will provide for at least an isolated risk of thunderstorms when disturbances rotate through. Sunday night through Monday appears to bring a disturbance to our south with the next Tuesday afternoon/evening and Wednesday into Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1224 PM CDT Fri Jun 1 2018 Severe thunderstorms are expected to develop this afternoon east of a line from North Platte to Valentine. Significant hail and extreme wind is expected with any thunderstorm that develops. The latest guidance progs most of the activity east of both the KLBF and KVTN terminals, thus will go with VCTS, but we will monitor closely as the latest trend from the models is to develop storms slightly west. Expect short term TAF updates for both sites if storms initially build west of highway 83. The likely timing on convective storms at either site will be from 23-03z. The activity will congeal rapidly to a convective complex and impact our eastern terminal this evening. KANW, KONL, and KBBW will likely see impacts from severe thunderstorms this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Jacobs
Hazardous weather outlook, Jun 1, 12:34 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1234 PM CDT Fri Jun 1 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-021745- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1234 PM CDT Fri Jun 1 2018 /1134 AM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are expected late this afternoon and evening, generally east of a line from Cody to North Platte to Stockville. The primary hazards include damaging wind, large hail and locally heavy rainfall. Significant severe weather possible across portions of north central Nebraska. This would be in the form of widespread large hail, some baseball size, widespread wind damage, some hurricane force winds, and also a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are expected from time to time next week. Later forecasts will determine if any severe weather is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 1, 3:36 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
336 PM CDT FRI JUN 1 2018
NEZ005-006-012115-
Eastern Cherry NE-Keya Paha NE-
336 PM CDT FRI JUN 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND WESTERN
KEYA PAHA COUNTIES UNTIL 415 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Valentine, moving north at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sparks and Smith Falls State Park.
This includes the following highways...
Highway 20 between mile markers 202 and 210.
Highway 83 near mile marker 207.
Highway 12 between mile markers 3 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4272 10028 4276 10052 4300 10048 4300 10018
4299 10018
TIME...MOT...LOC 2035Z 191DEG 39KT 4282 10038
CDCLocal storm report, Jun 1, 5:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 13 NW SPRINGVIEW 42.96N 99.93W
06/01/2018 E1.00 INCH KEYA PAHA NE PUBLIC
&&
THORNESpecial weather statement, Jun 1, 5:26 PM CDT, 9 minutes before
Special Weather Statement National Weather Service North Platte NE 526 PM CDT FRI JUN 1 2018 NEZ006-008-009-012315- Brown NE-Rock NE-Keya Paha NE- 526 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROCK...NORTHEASTERN BROWN AND CENTRAL KEYA PAHA COUNTIES UNTIL 615 PM CDT... At 526 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles southeast of Norden to 8 miles southwest of Ainsworth. Movement was northeast at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ainsworth, Springview, Long Pine, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Bobcat State Wildlife Management Area, Pine Glen State Wildlife Refuge, Antelope Peak and Meadville. This includes the following highways... Highway 183 between mile markers 194 and 129. Highway 20 between mile markers 236 and 255. Highway 12 near mile marker 40, and between mile markers 45 and 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4300 9962 4245 9961 4240 9998 4275 9999 TIME...MOT...LOC 2226Z 219DEG 19KT 4274 9994 4245 9996 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 36 min |
| Jun 1, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 68 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 53 min |
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 19 min |
| Jun 1, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 37 min |
| Jun 1, 6:43 PM CDT | Special Weather Statement | LBF | Loup | 17 min |
| Jun 1, 6:51 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 1, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Garfield, Holt, Keya Paha, Loup, Rock | 52 min |
| Jun 1, 6:59 PM CDT | Special Weather Statement | LBF | Loup | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.